MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH
Catalog Number 0117015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Nerve Damage (1979); Neuropathy (1983); Hypoesthesia (2352); Ambulation or Postural Difficulties (2544)
Date of Event 02/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, patient experienced post operative complications post implant of the soft mesh pre-shaped.A definitive source of the patient¿s postoperative complications has not been identified by the health professionals treating the patient.The degree to which the soft mesh implant used to treat the patient, may be causing, or contributing to the postoperative course is unknown.A review of the manufacturing records was performed and found the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 213 units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per ansm report (b)(4) in summary: as reported on (b)(6) 2022 the patient underwent a lichtenstein procedure, namely a direct approach repair of a right inguinal hernia with anterior placement of a soft preshaped mesh.The hernia diagnosis was made on the basis of radiological findings.The patient does not describe a clinically palpable sac.As reported following this procedure, patient experienced a series of pains that is the subject of numerous consultations with surgeons and other practitioners.Per consultation report: patient has received comprehensive treatment for chronic pain: medication, infiltration attempts, consultation with a specialist, and neurostimulation.The latter technique appears to be partially effective.In (b)(6) 2025, she saw a pain specialist who recommended removal of the inguinal prosthesis.Per consultation report: this pain, which has become chronic, permanent, neuropathic in nature, with a feeling of stiffness, combines hypoaesthesia to touch with hyperaesthesia, allodynia and tinel's sign in the affected area.It could be assumed that this is a consequence of damage to a branch of the ilioinguinal or genitofemoral nerve, or its involvement in the plate that was inserted, or scar tissue surrounding the nerve.There are no signs of inflammatory or nociceptive pain.In addition, she has comorbidities of high blood pressure, which is controlled by heavy medication, and significant overweight.Per neurosurgeon consultation report: patient was seen for neuropathic pain in her right groin, extending down the front of her right thigh and right side of her genitals, which has persisted since her surgery for a right inguinal hernia in (b)(6) 2022 in (b)(6).Because of this pain, she underwent surgery to remove her uterus, but the pain remained unchanged.I explained to the patient that this is neuropathic pain, which occurred following surgery and is probably related to the presence of a neuroma in the femoral or genital nerve.I will prescribe an mri scan of the groin area, with thin slices, in order to assess the situation.The patient and i are currently in favor of medical treatment by: lyrica 50 mg: 1 capsule in the morning and 1 capsule in the evening for 3 months.

Brand Name
BARD SOFT MESH PRE-SHAPED W/ KEYHOLE
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23703692
Report Number1213643-2025-01156
Device Sequence Number10595851
Product Code FTL
UDI-Device Identifier00801741030925
UDI-Public(01)00801741030925(17)260528(10)HUFT0591
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2026
Device Catalogue Number0117015
Device Lot NumberHUFT0591
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Initial Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale